Alert archive / Idaho / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 21, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Sep 4, 2013, 4:27 PM MDT for Ada County, Elmore County, Owyhee County, Idaho. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2013, 4:27 PM MDT (22:27 UTC)
- Expired
- Sep 4, 2013, 5:15 PM MDT
- In force
- 48 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
Counties Ada County, ID, Elmore County, ID, Owyhee County, ID
The radar
The Boise radar (KCBX), 50 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
677 WUUS55 KBOI 042227 SVRBOI IDC001-039-073-042315- /O.NEW.KBOI.SV.W.0021.130904T2227Z-130904T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BOISE ID 427 PM MDT WED SEP 4 2013 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ADA COUNTY IN SOUTHWEST IDAHO... WEST CENTRAL ELMORE COUNTY IN SOUTHWEST IDAHO... AND CENTRAL OWYHEE COUNTY IN SOUTHWEST IDAHO... * UNTIL 515 PM MDT. * AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF BRUNEAU...OR 21 MILES SOUTHWEST OF MOUNTAIN HOME...AND WAS MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRUNEAU AROUND 425 PM MDT... C J STRIKE DAM AND HINTON RESERVOIR AROUND 430 PM MDT... MOUNTAIN HOME AFB AROUND 445 PM MDT... MOUNTAIN HOME AROUND 455 PM MDT... CINDER CONE BUTTE AROUND 505 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 4329 11615 4330 11563 4280 11575 4280 11601 TIME...MOT...LOC 2227Z 178DEG 29KT 4291 11590 $$ JDS
1 follow-up statement
678 WWUS55 KBOI 042253 SVSBOI SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 453 PM MDT WED SEP 4 2013 IDC001-039-073-042303- /O.CAN.KBOI.SV.W.0021.000000T0000Z-130904T2315Z/ ADA ID-OWYHEE ID-ELMORE ID- 453 PM MDT WED SEP 4 2013 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ELMORE...CENTRAL OWYHEE AND SOUTHEASTERN ADA COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED. THEREFORE THE WARNING IS BEING CANCELLED. HOWEVER...SMALL HAIL...HEAVY RAIN...GUSTY WINDS...AND LOW VISIBILITIES MAY STILL OCCUR IN THE AREA...SO YOU SHOULD REMAIN CAUTIOUS AND ALERT FOR MORE POTENTIAL SEVERE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU OBSERVED ANY HAIL...STRONG WINDS...WIND DAMAGE...OR TORNADOES WITH THIS STORM...PLEASE CALL LOCAL LAW ENFORCEMENT AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN BOISE. && LAT...LON 4329 11615 4330 11563 4280 11575 4280 11601 TIME...MOT...LOC 2253Z 178DEG 29KT 4312 11591 $$ JDS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:30 PM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Sep 4, 2:30 PM MDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
230 PM MDT WED SEP 4 2013
.SHORT TERM...TONIGHT THROUGH FRIDAY...VERY MOIST AIRMASS
CONTINUES OVER THE AREA THROUGH THURSDAY. UPPER LEVEL LOW OFF THE
COAST WILL BRING MORE JET ENERGY OVER THE AREA LATER TONIGHT AND
EARLY THURSDAY...INCREASING THE SHEAR ALOFT...WHICH SHOULD HELP
STORMS ORGANIZE AND LAST LONGER. WITH SUCH HIGH MOISTURE VALUES...
WE BELIEVE THAT FLASH FLOODING IS THE MAJOR THREAT...AND A FLASH
FLOOD WATCH IS OUT FOR ALL AREAS THROUGH THURSDAY. BUT THE
INCREASED SHEAR AND HIGH INSTABILITY MEANS THAT SEVERE WEATHER DUE
TO HAIL AND HIGH WINDS IS NOT OUT OF THE QUESTION EITHER. WILL BE
WATCHING CONVECTION CLOSELY. WITH SO MANY FACTORS IN PLACE...
EXPECT THE CONVECTION TO GO THROUGH THE NIGHT TONIGHT AND INTO
EARLY THURSDAY. BY LATE THURSDAY...MODELS AGREE THAT FLOW WILL
TURN TO THE SOUTHWEST BRINGING IN MUCH DRIER AIR AND QUICKLY DIMINISHING
THE STORM THREAT. COULD GET PRETTY BREEZY THURSDAY AFTERNOON...
ESPECIALLY IN THE HIGHER ELEVATIONS OF EASTER OREGON...AS THIS NEW
AIRMASS MOVES IN. TEMPERATURES WILL ALSO COOL AS THE AIRMASS
CHANGES...WITH HIGH TEMPERATURES ON FRIDAY BELOW NORMAL.
.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. UPPER LEVEL LOW
CENTERED OVER EASTERN WASHINGTON WILL CONTINUE TO USHER IN COOLER
TEMPERATURES AND DRY AIR OVER THE REGION. MONDAY THE UPPER LEVEL LOW
BEGINS TO MOVE EASTWARD AND AN UPPER LEVEL RIDGE BEGINS TO BUILD
FROM THE SOUTHWEST. EXPECT TEMPERATURES TO GRADUALLY INCREASE FROM
AROUND NORMAL SATURDAY TO 5 TO 10 DEGREES ABOVE NORMAL BY WEDNESDAY
AS THE RIDGE MOVES OVER THE AREA.
&&
.AVIATION...VFR. EXPECT SHOWERS AND THUNDERSTORMS INCREASING IN
COVERAGE THIS AFTERNOON. MVFR CONDITIONS AND MOUNTAIN OBSCURATION IS
POSSIBLE NEAR SHOWERS AND THUNDERSTORMS. THUNDERSTORMS MAY PRODUCE
HEAVY RAIN AND HAIL WITH WIND GUSTS TO 40KT. WINDS ALOFT AT 10K FT
MSL WILL AVERAGE SOUTHWESTERLY AT 15KT.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON IDZ011>016-028>030-
033.
OR...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON ORZ061>064.
&&
WEATHER.GOV/BOISE
SHORT TERM...TB
LONG TERM....KA
AVIATION.....KAHazardous weather outlook, Sep 4, 5:52 AM MDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 552 AM MDT WED SEP 4 2013 IDZ011>016-028>030-033-ORZ061>064-051200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 552 AM MDT WED SEP 4 2013 /452 AM PDT WED SEP 4 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 8:50 AM MDT | Flash Flood Watch | BOI | Ada, Adams, Boise, Camas, Canyon, Elmore and 8 more | 36 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.